Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 178, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 9:32 PM CDT for 4 counties in Texas. It was in force for 88 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 25, 2017, 11:00 PM CDT
- In force
- 88 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 38 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:15 PM CDT | TSTM WND DMG | 2 S Wildorado, TX | LATE REPORT FROM OLDHAM COUNTY EMERGENCY OF DOWNED POWERLINES ALONG TX ROUTE 809 JUST SOUTH OF WILDORADO. TIME ESTIMATED FROM RADAR. |
| Jun 25, 10:25 PM CDT | TSTM WND GST 81 | 2 Ese Wildorado, TX | |
| Jun 25, 10:40 PM CDT | TSTM WND DMG | 8 Nw Umbarger, TX | LATE REPORT BY EMERGENCY MNGR OF POWER POLE DOWN... PART OF ROOF OFF BARN NEAR HWY 809 AND CR 21. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
067
WUUS54 KAMA 260232
SVRAMA
TXC117-359-375-381-260400-
/O.NEW.KAMA.SV.W.0178.170626T0232Z-170626T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
932 PM CDT SUN JUN 25 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Randall County in the Panhandle of Texas...
Southeastern Oldham County in the Panhandle of Texas...
Northeastern Deaf Smith County in the Panhandle of Texas...
Southwestern Potter County in the Panhandle of Texas...
* Until 1100 PM CDT
* At 932 PM CDT, a severe thunderstorm was located 4 miles south of
Valley De Oro, or 20 miles northeast of Vega, moving south at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Valley De Oro, Wildorado and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3547 10217 3544 10196 3496 10197 3507 10234
TIME...MOT...LOC 0232Z 011DEG 16KT 3538 10211
HAIL...1.00IN
WIND...60MPH
$$
Beat5 follow-up statements
831
WWUS54 KAMA 260248
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
948 PM CDT SUN JUN 25 2017
TXC117-359-375-381-260400-
/O.CON.KAMA.SV.W.0178.000000T0000Z-170626T0400Z/
Randall TX-Oldham TX-Deaf Smith TX-Potter TX-
948 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN RANDALL...SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF
SMITH AND SOUTHWESTERN POTTER COUNTIES...
At 948 PM CDT, a severe thunderstorm was located 8 miles northwest of
Bushland, or 17 miles east of Vega, moving south at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Wildorado and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3542 10218 3539 10198 3496 10197 3507 10234
TIME...MOT...LOC 0248Z 011DEG 16KT 3531 10213
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Beat202
WWUS54 KAMA 260311
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1011 PM CDT SUN JUN 25 2017
TXC117-359-375-381-260400-
/O.CON.KAMA.SV.W.0178.000000T0000Z-170626T0400Z/
Randall TX-Oldham TX-Deaf Smith TX-Potter TX-
1011 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN RANDALL...SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF
SMITH AND SOUTHWESTERN POTTER COUNTIES...
At 1010 PM CDT, a severe thunderstorm was located 6 miles northeast
of Wildorado, or 15 miles east of Vega, moving south at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Wildorado and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3537 10219 3535 10198 3496 10197 3507 10234
TIME...MOT...LOC 0310Z 011DEG 22KT 3525 10215
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Beat691
WWUS54 KAMA 260333
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1033 PM CDT SUN JUN 25 2017
TXC117-359-375-381-260400-
/O.CON.KAMA.SV.W.0178.000000T0000Z-170626T0400Z/
Randall TX-Oldham TX-Deaf Smith TX-Potter TX-
1033 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN RANDALL...SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF
SMITH AND SOUTHWESTERN POTTER COUNTIES...
At 1033 PM CDT, a severe thunderstorm was located 6 miles southeast
of Wildorado, or 15 miles southeast of Vega, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wildorado and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3531 10221 3533 10198 3496 10197 3507 10234
TIME...MOT...LOC 0333Z 011DEG 16KT 3515 10217
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Beat424
WWUS54 KAMA 260344
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1044 PM CDT SUN JUN 25 2017
TXC117-359-375-381-260400-
/O.CON.KAMA.SV.W.0178.000000T0000Z-170626T0400Z/
Randall TX-Oldham TX-Deaf Smith TX-Potter TX-
1044 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN RANDALL...SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF
SMITH AND SOUTHWESTERN POTTER COUNTIES...
At 1044 PM CDT, a severe thunderstorm was located 8 miles southeast
of Wildorado, or 16 miles northwest of Canyon, moving south at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wildorado and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3523 10224 3530 10198 3496 10197 3507 10234
TIME...MOT...LOC 0344Z 011DEG 16KT 3510 10218
HAIL...1.00IN
WIND...60MPH
$$
Beat538
WWUS54 KAMA 260352
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1052 PM CDT SUN JUN 25 2017
TXC117-359-375-381-260402-
/O.EXP.KAMA.SV.W.0178.000000T0000Z-170626T0400Z/
Randall TX-Oldham TX-Deaf Smith TX-Potter TX-
1052 PM CDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDALL...
SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF SMITH AND SOUTHWESTERN POTTER
COUNTIES WILL EXPIRE AT 1100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3523 10224 3530 10198 3496 10197 3507 10234
TIME...MOT...LOC 0352Z 011DEG 16KT 3507 10219
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:41 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 25, 6:41 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 641 PM CDT Sun Jun 25 2017 .AVIATION... For the 00z TAFs... Thunderstorms over northern parts of forecast area will likely pose a near-term threat at GUY, with DHT being threatened slightly later. Less certainty for timing for AMA, but thunderstorms are likely this evening and tonight. MVFR ceilings expected to develop at all terminals before sunrise, probably lasting much of the morning. Amendments likely to be forthcoming due to timing uncertainties. Cockrell && .PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/ DISCUSSION... Not much for changes in this forecast package as the forecast is still pretty well on track. Temps this afternoon have been slightly warmer than yesterday with the higher temps in the west today and cooler on the eastern side of the CWA due to clouds hanging on longer there. The break in clouds has allowed for more daytime heating and thus increasing the instability today. CAMs are still disagreeing slightly on the extent of coverage for showers and thunderstorms this afternoon through the night. Feel there is a decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, storms may become stronger than what we saw yesterday; some of the storms on the western half of the area may become severe with large hail and damaging winds being the primary threats. We are already seeing initiation in Sherman and Moore and expect more storms to fire up within the area or move in from the mountains in New Mexico. Monday will look somewhat similar to today with some of the cloud cover lingering in the morning hours, followed by a break out of clouds and then storms again in the late afternoon to evening. These storms may also become strong to severe depending on how much clouds break out, allowing for more instability to be generated. Tuesday looks to see a warm up as winds turn more southwesterly in the low levels and allow for downsloping winds. As the upper level ridge moves across the central Plains, this will be the last day for northwest flow aloft and thus the final day for storm chances to come in from the mountains. Mid week will see zonal flow aloft as a trough tries to move south from Canada. This will lead to even more downsloping and warmer temps. The end of the week will see a return of high pressure building up in the desert southwest. This leads to a return of precip chances for the weekend. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 82 61 87 67 / 60 40 30 10 10 Beaver OK 60 86 63 90 71 / 40 20 30 10 20 Boise City OK 59 82 60 87 66 / 60 20 20 10 20 Borger TX 63 86 64 89 71 / 60 30 20 10 20 Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10 Canyon TX 60 83 61 87 67 / 60 40 30 10 10 Clarendon TX 62 82 62 86 68 / 50 40 30 10 10 Dalhart TX 60 86 61 87 65 / 70 30 20 10 20 Guymon OK 62 85 63 90 69 / 60 20 20 10 20 Hereford TX 59 85 61 87 67 / 70 40 30 10 10 Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20 Pampa TX 62 84 61 86 68 / 50 30 20 10 20 Shamrock TX 65 85 63 87 70 / 40 40 30 10 10 Wellington TX 67 85 64 88 71 / 40 40 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/14
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 419 PM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 419 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms across the northwestern third of the Panhandles may become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Thursday night and Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 9:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 3 WSW DALHART 36.04N 102.57W
06/25/2017 M1.75 INCH HARTLEY TX PUBLIC
SOCIAL MEDIA PICTURE CONFIRMED GOLFBALL SIZED HAIL.
&&
EVENT NUMBER AMA1700729
WEBERSpecial weather statement, Jun 25, 9:14 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Amarillo TX 914 PM CDT SUN JUN 25 2017 TXZ011-012-260315- Potter TX-Oldham TX- 914 PM CDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OLDHAM AND WESTERN POTTER COUNTIES UNTIL 1015 PM CDT... At 914 PM CDT, Doppler radar was tracking a strong thunderstorm over Valley De Oro, or 23 miles northwest of Amarillo, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valley De Oro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3554 10215 3550 10189 3525 10191 3529 10222 TIME...MOT...LOC 0214Z 009DEG 10KT 3545 10209 Beat
Local storm report, Jun 25, 9:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 14 SW DALHART 35.91N 102.69W
06/25/2017 M81 MPH HARTLEY TX BROADCAST MEDIA
FROM THE KVII SCHOOLNET SITE AT OLSON RANCH.
&&
EVENT NUMBER AMA1700730
14Special weather statement, Jun 25, 9:17 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Amarillo TX 917 PM CDT SUN JUN 25 2017 TXZ011-016-260315- Deaf Smith TX-Oldham TX- 917 PM CDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OLDHAM AND NORTH CENTRAL DEAF SMITH COUNTIES UNTIL 1015 PM CDT... At 917 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Adrian, or 15 miles west of Vega, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Simms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3524 10280 3525 10262 3508 10240 3496 10282 TIME...MOT...LOC 0217Z 331DEG 8KT 3517 10269 Beat
Local storm report, Jun 25, 9:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 NW DALHART 36.08N 102.54W
06/25/2017 E0.88 INCH DALLAM TX FIRE DEPT/RESCUE
HAIL COVERING THE ROADWAYS AT THE INTERSECTION OF
FM1727 AND HWY 87 NORTH.
&&
EVENT NUMBER AMA1700731
14Local storm report, Jun 25, 9:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL DALHART 36.06N 102.52W
06/25/2017 U0.00 INCH HARTLEY TX EMERGENCY MNGR
MANY WINDOWS AND CAR WINDOWS BROKEN IN DALHART. TIME
ESTIMATED.
&&
EVENT NUMBER AMA1700732
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 86 min |
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 86 min |
| Jun 25, 8:17 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore | 118 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 95 min |
| Jun 25, 9:14 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | AMA | Deaf Smith | 58 min |
| Jun 25, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 92 min |
| Jun 25, 10:18 PM CDT | Special Weather Statement | AMA | Carson, Potter | 57 min |
| Jun 25, 10:27 PM CDT | Special Weather Statement | AMA | Deaf Smith | 33 min |
| Jun 25, 10:33 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 117 min |
| Jun 25, 10:57 PM CDT | Special Weather Statement | AMA | Armstrong, Deaf Smith, Randall | 63 min |
| Jun 25, 11:13 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.